MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-FRANCE OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48558528
Health Effect - Clinical Code No Information (3190)
Date of Event 04/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon performed a c2-t1 pcf.When he placed the t1 screw on the right side, he used a radius thoracic sharp probe, tapped with a 3.5mm tap, then began implanting a 4.5x28mm non-biased screw.As he was finishing the screw insertion, the tulip head of the screw detached from the bone screw, breaking the screw.As a result, the surgeon was forced to extend his incision to t2 to place screws and attach rods.This caused a 45 minutes of additional surgical time.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; manufacturing files were reviewed and no anomalies were found.The stryker rep reported that the patient had good bone quality, good bone purchase (proper prep of the screw holes) and that the polyaxial screw was properly attached to a polyaxial screwdriver (as per stg).The possible root causes for the tulip separation include: screw misaligned for angular insertion into bone, hard bone and screw connected too tight to screw driver.
 
Event or Problem Description

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5645532
Report Number0009617544-2016-00180
Device Sequence Number553909
Product Code KWP
UDI-Device Identifier04546540596444
UDI-Public(01)04546540596444
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48558528
Device Lot Number161405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2016
Supplement Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;